MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Codes Material Puncture/Hole (1504); Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 12/9/2020.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia procedure with a thermocool(r) smart touch" bi-directional navigation catheter and the biosense webster, inc.Product analysis lab observed a hole on the pebax.Initially it was reported that the carto 3 system was displaying a force sensor error 106 when coming on ablation.The cable was replaced without resolution.The catheter was replaced and the issue was resolved.It was reported that the carto 3 system was operating per specifications and was not responsible for the product issue.In addition, it was reported that the catheter had been determined to be the root cause of the complaint reported.The procedure was continued.The force sensor error 106 was assessed as not mdr reportable as the warning functioned as intended.The biosense webster, inc.Product analysis lab received the device for evaluation and observed on (b)(4) 2020 reddish material inside the pebax and a hole on it.The hole on the pebax was assessed as a mdr reportable issue.The awareness date for this finding is 12/15/2020.
 
Additional Manufacturer Narrative
The device evaluation was completed on 1/13/2021.It was reported that a patient underwent an ischemic ventricular tachycardia procedure with a thermocool® smart touch¿ bi-directional navigation catheter and the carto 3 system was displaying a force sensor error 106 when coming on ablation.The cable was replaced without resolution.The catheter was replaced and the issue was resolved.The device was visually inspected and reddish material was found inside the pebax and a hole.Then, magnetic sensor functionality was tested on the carto and the catheter was properly visualized and no errors were observed.Then, the force sensor feature was tested and it was working properly.The force values were observed within specifications.A manufacturing record evaluation was performed for the finished device 30359421m number, and no internal action was found during the review.The customer complaint regarding force issue was unable to be duplicated during the product investigation.However, the blood inside the pebax area found could be related to the reported issue.The root cause of the damage on the pebax cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling of the device during the procedure; however, this cannot be conclusively determined.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11153245
Report Number2029046-2021-00035
Device Sequence Number14438303
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30359421M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.; THMCL SMRTTCH,BI,NAV,TC,D-F,C3.; UNKNOWN BRAND CABLE.; UNKNOWN BRAND CABLE.; UNKNOWN BRAND CABLE.; UNKNOWN BRAND CATHETER.; UNK_SMARTABLATE GENERATOR.; CARTO 3 SYSTEM; THMCL SMRTTCH,BI,NAV,TC,D-F,C3; UNKNOWN BRAND CABLE; UNKNOWN BRAND CABLE; UNKNOWN BRAND CABLE; UNKNOWN BRAND CATHETER; UNK_SMARTABLATE GENERATOR